MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION LIFE SCOPE VS; BEDSIDE MONITOR

NIHON KOHDEN CORPORATION LIFE SCOPE VS; BEDSIDE MONITOR
Model Number BSM-3532
Medical Device Problem Codes Signal Artifact/Noise (1036); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Details of the complaint: the biomedical engineer (bme) reported that the bedside monitor (bsm) had intermittent ecg interference.The issue occurred during in-patient use, and no patient harm was reported.They would always reboot the bsm; however, it would only resolve the issue temporarily.The bme swapped lead sets and the trunk cable, but the issue still showed random interference.Investigation summary: based on the evaluation of the returned device, this complaint could not be confirmed.The definitive root cause of the reported issue could not be determined.A known cause of ecg interference can be caused by electrical activity from nearby devices, poor electrode placement, or due to patient movement.Other causes of ecg failure have been identified as: fuzzy or inaccurate waveforms (e.G., sawtooth patterns) or wave artifacts (signal noise, lead placement, lead connection, network interference) are caused by faulty lead placement/faulty leads.Lead sets are used to acquire ecg readings, and the users should verify that the leads are authorized for use with the bsm in operation before monitoring a patient.Improper connection of leads (leads not properly seated), and/or damaged or contaminated leads (dirt, dust and/or cleaning residues) may contribute to ecg issues.If the leads are not seated properly to the bsm, readings will not appear properly.Users should ensure that all cable connections are secure before monitoring a patient.Damage to lead sets are most likely a result of mishandling that results in the damage to the inner wires of the leads.Damage to the conductive wires would prevent data from reaching the bsm and transferring over to the cns.Buildup of residues on contact points could interfere with the stable flow of data or create a weak signal that may appear as a flat line on the bsm or cns or as broken waveforms.Lead issues resulting in the above-mentioned failure modes would be immediately recognizable by the user and addressed promptly.These factors can also lead to missing numeric or numeric but no waveforms on a tile or missing expanded waveforms or waveforms that appear cut off.Trending will continue to be monitored for this device, incidents, issues, and causes.Additional device information: d10 concomitant medical device: the following device was used in conjunction with the bsm: cns model #: cns-2101 serial #: (b)(6) device manufacturer data: 10/05/2023 (oct.5, 2023) unique identifier (udi) #: (b)(4).Returned to nihon kohden: not returned.
 
Event or Problem Description
The biomedical engineer (bme) reported that the bedside monitor (bsm) had intermittent ecg interference.No patient harm was reported.

Brand Name
LIFE SCOPE VS
Common Device Name
BEDSIDE MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key21289273
Report Number8030229-2025-04644
Device Sequence Number7909360
Product Code MHX
UDI-Device Identifier04931921113660
UDI-Public(01)04931921113660
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K201949
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-3532
Device Catalogue NumberBSM-3532A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2025
Initial Report FDA Received Date01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CNS
Patient SexUnknown